MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Codes Kinked (1339); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the closurefast device was examined: the coil area was noted to be kinked at approximately 5.10 cm from the distal tip.The catheter cable connector was examined: all pins were visually inspected to be straight.The catheter connector plug showed slight visible markings on the plug area.It was observed under microscopic observation that part of the fep was torn and pulled off on the coil area where the kinking was observed.On further examination, it was noted that the coil was exposed due to the torn fep.The coil area appears to have damage to it and has an unknown residue covering the area.The catheter was not recognized by the rfg3 generator when plugged in, the expected low temperature advisory was not displayed when activated.When the cycle began on the rfg3 generator the advisory message ¿advisory: impedance low.Replace device¿.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a closurefast catheter with a rfg3 for radiofrequency ablation treatment.It was reported that during powering on, the generator displayed the message "defective catheter".No moisture was found along the device and no splashing events occurred.A new catheter was used to complete the procedure with no issues reported.No patient injury was reported.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key7023155
Report Number2183870-2017-00499
Device Sequence Number13840232
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2016
Device Catalogue NumberCF7-7-100
Device Lot Number162700005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1